Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 18, NWS Marquette, MI

November 14, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Nov 14, 2007, 4:40 AM EST for Houghton County, Keweenaw County, Michigan. It took effect at Nov 14, 2007, 7:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 4:40 AM EST (09:40 UTC)
In effect from
Nov 14, 2007, 7:00 AM EST
Expired
Nov 14, 2007, 3:00 PM EST
In force
8 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 140940
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
440 AM EST WED NOV 14 2007

...STRONG WEST WINDS TODAY...

.A DEEP LOW PRESSURE SYSTEM NEAR JAMES BAY WILL CONTINUE TO MOVE
TO THE EAST RESULTING IN STRONG WEST WINDS ACROSS THE AREA AS
COLDER AIR MOVES INTO THE WESTERN GREAT LAKES.

MIZ001-003-141745-
/O.NEW.KMQT.WI.Y.0018.071114T1200Z-071114T2000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
440 AM EST WED NOV 14 2007

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST
THIS AFTERNOON. 

WEST WINDS OF 20 TO 30 MPH WILL INCREASE TO 25 TO 35 MPH THIS
MORNING WITH GUSTS TO 45 MPH THROUGH EARLY THIS AFTERNOON. EXPECT
THE WINDS TO GRADUALLY DIMINISH LATE THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLB
1 follow-up statement
000 
WWUS73 KMQT 141505
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1005 AM EST WED NOV 14 2007

...STRONG WEST WINDS TODAY...

.A DEEP LOW PRESSURE SYSTEM NEAR JAMES BAY WILL CONTINUE TO MOVE
TO THE EAST RESULTING IN STRONG WEST WINDS AS COLDER AIR SLIDES
INTO THE WESTERN GREAT LAKES.

MIZ001-003-142000-
/O.CON.KMQT.WI.Y.0018.000000T0000Z-071114T2000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1005 AM EST WED NOV 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL REMAIN THROUGH
EARLY THIS AFTERNOON. EXPECT THE WINDS TO GRADUALLY DIMINISH LATE
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 14, 4:35 AM EST, 5 minutes earlier.

Area forecast discussion, Nov 14, 4:35 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
435 AM EST WED NOV 14 2007

.DISCUSSION...
MAIN FCST CONCERNS ARE WINDS TODAY AND LAKE EFFECT PCPN TRENDS.

WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE OVER WRN NOAM AND A
BROAD MID/UPPER LEVEL TROUGH FROM NW ONTARIO INTO THE N CNTRL CONUS.
A WELL-DEFINED SHORTWAVE AND ASSOCIATED 130-140 KT 250-300 MB JET
STREAK WAS MOVING INTO THE UPPER GREAT LAKES. 700-500 MB QVECTOR
CONV AND UPPER LEVEL DIV WITH THE LEFT EXIT OF THE JET SUPPORTED THE
DEPARTING AREA OF LIGHT RAIN OVER ERN LAKE SUPERIOR. AT THE SFC...A
982 MB LOW WAS LOCATED NEAR JAMES BAY WITH A COLD FRONT INTO WRN
LAKE SUPERIOR. A SECONDARY COLD FRONT EXTENDED W FROM THE LOW INTO
SRN MANITOBA. IR LOOP AND SFC OBS SHOWED DRY SLOT CLEARING FROM
CNTRL MN INTO WRN LAKE SUPERIOR WITH A TRAILING AREA OF LOWER CLOUDS
AND SOME LIGHT RAIN OR SPRINKLES FROM SRN MANITOBA INTO ERN ND INTO
NW MN. A 3 HR PRES RISE MAX OF 5 MB AND DECENT PRES AND ISALLOBARIC
GRADIENT SUPPORTED WIND GUSTS INTO THE 35-40 KT RANGE OVER ND.

TODAY...AFTER A BRIEF PERIOD OF CLEARING...EXPECT WRAP-AROUND
MOISTURE/CLOUDS TO MOVE BACK IN BY LATE THIS MORNING. CAA
WITH A DEEPER MIXED LAYER AND AN INCREASING GRADIENT WITH WINDS
VEERING WRLY AND MODEST PRES RISES WILL BRING A PERIOD OF STRONGER
WINDS...ESPECIALLY FOR THE KEWEENAW WHERE FAVORABLE TERRAIN
ORIENTATION WILL ENHANCE WINDSPEEDS. 00Z NAM BUFKIT WINDS TO
AROUND 40 KT WITHIN 1.0-1.5K FT AGL AT KCMX SUGGEST POTENTIAL FOR
GUSTS AOA ADVY CRITERIA...45 MPH. SO...A WIND ADVISORY WILL BE IN
EFFECT BTWN 12Z-20Z. SCT LIGHT RAIN SHOWERS WILL ALSO MOVE INTO THE
WEST HALF OF UPPER MI THIS AFTERNOON AS 850 MB TEMPS FALLING TO NEAR
-7C (WATER TEMPS AROUND 7C) PROVIDE SOME LAKE ENHANCEMENT. WET-BULB
ZERO HEIGHTS BLO 1K FT AGL AND 1000-850 MB THICKNESS FALLING BLO
1305M SHOULD BRING A CHANGE OVER TO SNOW SHOWERS BY MID TO LATE
AFTERNOON ESPECIALLY OVER HIGHER TERRAIN.

TONIGHT...ENHANCED LOW LEVEL CONVERGENCE ALONG A SFC TROUGH MOVING
THROUGH THIS EVENING ALONG WITH FAVORABLE DEEP MOISTURE AND 850 MB
TEMPS INTO THE -7C TO -10C RANGE WILL BOOST LAKE EFFECT PCPN
COVERAGE/INTENSITY. HOWEVER...SHIFTING BAND POSITION AS WINDS VEER
FROM W TO NW WILL LIMIT ACCUMULATIONS WITH GENERALLY AN INCH OR
LESS...MAINLY OVER HIGHER TERRAIN LOCATIONS. BY LATE TONIGHT 850 MB
TEMPS DOWN TO -10C WITH DELTA/T VALUES TO 17C. 320-330 CBL FLOW WILL
FAVOR LOCATIONS EAST OF MARQUETTE WHERE FETCH IS LONGEST AND
ADDITIONAL MOISTURE FROM LAKE NIPIGON MAY ALSO CONTRIBUTE. WITH
850-700 DRYING (FALLING INVERSION HEIGHTS TO NEAR 5K FT) ADDITIONAL
ACCUMULATIONS TO NEAR AN INCH OVER INLAND PORTIONS OF THE ERN CWA
ARE POSSIBLE. THE RELATIVELY WARM GROUND WILL LIMIT OVERALL
ACCUMULATION POTENTIAL.

THU...320-330 FLOW GRADUALLY BACKING TO 300-310 WILL FAVOR HIGHER
POPS FOR THE ERN CWA WITH A SIGNIFICANTLY LONGER FETCH COMPARED TO
THE WEST. EVEN WITH 850 MB TEMPS REMAINING NEAR -11C...5K INVERSION
HEIGHT WITH RELATIVELY SHALLOW CONVECTIVE/CLOUD DEPTH WILL KEEP
ADDITIONAL ACCUMULATIONS TO AROUND AN INCH.

THU NIGHT INTO SAT...AS THE SFC RIDGE BUILDS INTO THE AREA WITH
INCREASINGLY ACYC FLOW...THE LES WILL CONTINUE TO DIMINISH. THE
GFS/ECMWF/CANADIAN KEEP A WEAK CLIPPER SHORTWAVE AND ASSOCIATED
LIGHT PCPN SOUTH OF UPPER MI. HOWEVER...A SHORTWAVE DROPPING SOUTH
FROM THE W SIDE OF HUDSON BAY WILL BRING A REINFORCING BATCH OF
COLDER AIR INTO THE AREA WITH WINDS VEERING NRLY. 850 MB TEMPS BACK
DOWN TO NEAR -11C MAY HELP BOOST THE LES BUT THE RELATIVELY DRY
ARCTIC AIRMASS SHOULD STILL KEEP ACCUMULATIONS LIGHT.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

VFR CONDITIONS SHOULD PREVAIL AT KCMX UNTIL LATE MORNING AND AT KSAW
UNTIL LATE AFTN. UPPER LEVEL JET STREAK IS RESULTING IN SOME
SPRINKLES OVER PORTIONS OF WRN UPPER MI ATTM...AND THESE MAY CLIP
KSAW OVER THE NEXT COUPLE OF HRS. DRY AIR AT THE LOW LEVELS WILL
WORK TO KEEP CLOUD BASES AOA 5KFT EVEN WITH LIGHT PCPN (NO VIS
RESTRICTION). AS COLD FRONT MOVES E ACROSS UPPER MI OVERNIGHT...W
WINDS WILL INCREASE AT KCMX. THIS WILL SET THE STAGE FOR A WINDY DAY
THERE TODAY. INCREASING LOW-LEVEL MOISTURE AND A SECONDARY COLD
FRONT DROPPING SE INTO THE AREA THIS AFTN WILL BRING CIGS DOWN INTO
THE MVFR RANGE AT KCMX WITH -SHRA DEVELOPING MID AFTN. MVFR VIS IN
-SHSNRA ARE ALSO POSSIBLE IN THE VCNTY OF FRONT LATE IN THE AFTN.
CONDITIONS WILL DETERIORATE TO MVFR AT KSAW VERY LATE IN THE
AFTN/EARLY EVENING AS FRONT HEADS SE.

&&

.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...

GALES WILL CONTINUE THIS MORNING AS THE COLD FRONT COMES THROUGH AND
MIXING WILL KEEP THE WINDS AT AROUND 30 KNOTS WITH FREQUENT GUSTS TO
OF 35 TO 40 KNOTS OVER LAKE SUPERIOR FOR A WHILE. COLD AIR REALLY
DOES NOT COME IN UNTIL LATE THIS AFTERNOON...BUT PROBLEM THEN IS
WINDS AND PRESSURE GRADIENT ARE DECREASING THEN...SO GALES SHOULD
COME TO AN END BY LATE AFTERNOON. A RIDGE WILL MOVE OVER THE UPPER
GREAT LAKES REGION ON FRIDAY AND WILL BECOME LIGHT BEFORE BACKING
SOUTH. A WEAK SYSTEM WILL RACE THROUGH THE REGION ON
SATURDAY...BEFORE ANOTHER RIDGE SETTLES OVER THE AREA ON SUNDAY.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

.MQT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR MIZ001-003.

LAKE SUPERIOR...GALE WARNING UNTIL 5 PM EST /4 PM CST/ THIS
AFTERNOON FOR      LSZ240>244-263>267.

     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LSZ245.
&&

DISCUSSION...JLB
AVIATION...ROLFSON
MARINE...DLG
Hazardous weather outlook, Nov 13, 3:54 PM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
354 PM EST TUE NOV 13 2007

MIZ001-003-141300-
KEWEENAW-NORTHERN HOUGHTON-
354 PM EST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ002-004>007-009>014-084-085-141300-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
354 PM EST TUE NOV 13 2007 /254 PM CST TUE NOV 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ162-240>251-263>267-141300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
354 PM EST TUE NOV 13 2007 /254 PM CST TUE NOV 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

GALE FORCE WINDS ARE EXPECTED TONIGHT...ESPECIALLY OVER THE OPEN
WATERS OF LAKE SUPERIOR. SEE THE LATEST NEARSHORE AND OPEN WATER
MARINE FORECASTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO WEDNESDAY. SEE THE
LATEST NEARSHORE AND OPEN WATER MARINE FORECASTS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-141300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
354 PM EST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

GALE FORCE WINDS WILL DIMINISH BY MIDNIGHT TONIGHT. SEE THE LATEST
NEARSHORE MARINE FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.